On ground state solutions for singular and semi-linear problems including super-linear terms at infinity. (English) Zbl 1178.35169

Summary: We establish a result concerning the existence of entire, positive, classical and bounded solutions which converge to zero at infinity for the semi-linear equation \(-\Delta u=\lambda f(x,u),x\in \mathbb R^N\), where \(f:\mathbb R^N\times (0,\infty)\to [0,\infty)\) is a suitable function and \(\lambda >0\) is a real parameter. This result completes the principal theorem of A. Mohammed [Nonlinear Anal., Theory Methods Appl. 71, No. 3–4 (A), 1276–1280 (2009; Zbl 1167.35371)] mainly because his result does not address the super-linear terms at infinity. Penalty arguments, lower-upper solutions and an approximation procedure are used.


35J61 Semilinear elliptic equations
35J25 Boundary value problems for second-order elliptic equations
35J20 Variational methods for second-order elliptic equations
35J67 Boundary values of solutions to elliptic equations and elliptic systems
35J91 Semilinear elliptic equations with Laplacian, bi-Laplacian or poly-Laplacian
35B40 Asymptotic behavior of solutions to PDEs
35B09 Positive solutions to PDEs


Zbl 1167.35371
Full Text: DOI


[1] Mikljukov, V., On the asymptotic properties of subsolutions of quasilinear equations of elliptic type and mappings with bounded distortion, Sbornik mathematics (NS), 111, (1980), (in Russian)
[2] Reshetnyak, Y.G., Index boundedness condition for mappings with bounded distortion, Siberian mathematical journal, 9, 281-285, (1968) · Zbl 0167.06602
[3] Uhlenbeck, K., Regularity for a class of non-linear elliptic systems, Acta Mathematica, 138, 219-240, (1977) · Zbl 0372.35030
[4] Herrero, M.A.; Vásquez, J.L., On the propagation properties of a nonlinear degenerate parabolic equation, Communications in partial differential equations, 7, 12, 1381-1402, (1982) · Zbl 0516.35041
[5] Esteban, R.; Vásquez, J.L., On the equation of turbulent filtration in one-dimensional porous media, Nonlinear analysis TMA, 10, 11, 1303-1325, (1986) · Zbl 0613.76102
[6] Serrin, J.; Zou, H., Cauchy-Liouville and universal boundedness theorems for quasilinear elliptic equations and inequalities, Acta Mathematica, 189, 79-142, (2002) · Zbl 1059.35040
[7] Lair, A.V.; Shaker, A.W., Classical and weak solutions of a singular semilinear elliptic problem, Journal of mathematical analysis and applications, 211, 371-385, (1997) · Zbl 0880.35043
[8] Zhang, Z., A remark on the existence of entire solutions of a singular semilinear elliptic problem, Journal of mathematical analysis and applications, 215, 579-582, (1997) · Zbl 0891.35042
[9] Feng, W.; Liu, X., Existence of entire solutions of a singular semilinear elliptic problem, Acta Mathematica sinica, 20, 983-988, (2004) · Zbl 1130.35037
[10] Cîrstea, F.; Rãdulescu, V.D., Existence and uniqueness of positive solutions to a semilinear elliptic problem in \(\mathbb{R}^N\), Journal of mathematical analysis and applications, 229, 417-425, (1999) · Zbl 0921.35054
[11] Goncalves, J.V.; Santos, C.A., Existence and asymptotic behavior of non-radially symmetric ground states of semilinear singular elliptic equations, Nonlinear analysis TMA, 65, 4, 719-727, (2006) · Zbl 1245.35045
[12] Zhang, Z., A remark on the existence of positive entire solutions of a sublinear elliptic problem, Nonlinear analysis TMA, 67, 3, 727-734, (2007)
[13] Mohammed, A., Ground state solutions for singular semi-linear elliptic equations, Nonlinear analysis, (2008)
[14] Cui, S., Existence and nonexistence of positive solutions for singular semilinear elliptic boundary value problems, Nonlinear analysis TMA, 41, 146-176, (2000) · Zbl 0955.35026
[15] Díaz, J.I.; Saa, J.E., Existence et unicité de solutions positives pour certains equations elliptiques quasilineaires, C. R. acad. sci. Paris, 305, Sér I, 521-524, (1987) · Zbl 0656.35039
[16] A. Anane, Etude des valeurs propers et de la résonance poru l’opérator p-Laplacien, Thèse de doctorat, Université libre de Bruxelles, Brussels, 1987
[17] Goncalves, J.V.; Mello, A.L.; Santos, C.A., On existence of \(L^\infty\)-ground states for singular elliptic equations in the presence of a strongly nonlinear term, Advanced nonlinear studies, 7, 3, 475-490, (2007) · Zbl 1142.35030
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.